Alert archive / North Carolina / Beach Hazards Statements in 2024
Beach Hazards Statement 29, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Jul 4, 2024, 10:35 AM EDT for Dare County, North Carolina. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2024, 10:35 AM EDT (14:35 UTC)
- Expired
- Jul 4, 2024, 8:00 PM EDT
- In force
- 9 hr
- Issued by
- NWS Newport/Morehead City, NC
County Dare County, NC
The radar
The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
063 WHUS42 KMHX 041435 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1035 AM EDT Thu Jul 4 2024 NCZ203-205-050000- /O.NEW.KMHX.BH.S.0029.240704T1435Z-240705T0000Z/ Northern Outer Banks-Hatteras Island- 1035 AM EDT Thu Jul 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING FOR BEACHES NORTH OF CAPE HATTERAS... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 12:23 PM Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
1 follow-up statement
712 WHUS42 KMHX 050010 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 810 PM EDT Thu Jul 4 2024 NCZ203-205-051215- /O.EXP.KMHX.BH.S.0029.000000T0000Z-240705T0000Z/ /O.NEW.KMHX.BH.S.0030.240705T0010Z-240706T0000Z/ Northern Outer Banks-Hatteras Island- 810 PM EDT Thu Jul 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches north of Cape Hatteras. * WHEN...Through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 PM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$ NCZ195-196-199-204-051215- /O.NEW.KMHX.BH.S.0030.240705T0010Z-240706T0000Z/ West Carteret-East Carteret-Coastal Onslow-Ocracoke Island- 810 PM EDT Thu Jul 4 2024 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... * WHAT...Dangerous rip currents. * WHERE...The beaches from Cape Hatteras to to Surf City. * WHEN...Through Friday evening. * IMPACTS...Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...The most likely time for strong rip currents to occur is a couple hours either side of low tide, which will occur around 2 PM Friday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Life-threatening rip currents. If caught in a rip current, remain calm. Swim in a direction following the shoreline. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Jul 4, 9:56 AM EDT, 39 minutes earlier.
Area forecast discussion, Jul 4, 9:56 AM EDT, 39 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 956 AM EDT Thu Jul 4 2024 .SYNOPSIS... High pressure will push offshore tonight and then remain centered off the coast through this weekend. Oppressive heat and humidity return this weekend as well as chances for showers and thunderstorms. && .NEAR TERM /REST OF TODAY/... As of 955 AM Thurs... No significant changes to the forecast today as we are steadily warming up this morning with temps now in the upper 70s to low 80s while high cirrus continues to stream in from the north. Prev Disc...THIS MORNING: High pressure continues slowly drifting offshore, dominating the weather conditions through the morning. Winds are generally calm inland and some high cloud cover streaming in from the north/northeast. The cloud cover has inhibited any impactful fog formation this morning. However, with the winds being calm patchy, shallow non-impactful fog is possible through 8am as Tds trend higher with the return flow from the high. Lows this morning are observed to be in the in the mid- upper 60s inland, low 70s for beaches. TODAY: Warm day on tap with highs in the low-mid 90s inland, 80s for beaches. Dry forecast and light south winds with the high pressure centered to our east. This southerly flow will also usher in more moisture, with Heat Indices near 100 degrees inland. Diurnal cumulus field will develop once again in the late morning to early afternoon and overspread the entire CWA until the seabreeze can develop and push the cloud field further inland. An area of weak isentropic lift along a pre frontal trough will be located in central NC, approaching us towards the end of the near term period. && .SHORT TERM /TONIGHT/... As of 145 AM Thursday...Prefrontal trough moves through the region overnight. 6Z CAMs show the line of showers breaking up at our doorstep, with wide uncertainty on if they make it into our CWA. Instability will be meager at best when the greatest forcing moves through, and despite PWATs over 2", it is likely any showers and thunderstorms moving in from our west dissipate before reaching the western portions of the CWA. Slightly increased PoPs for northern portions of the CWA where the greatest forcing resides, but PoPs still remain at or below 20%. Unfortunately this trough will not do much to alleviate the drought conditions occuring in the coastal plain. Lows are a bit higher, in the low-mid 70s inland and mid 70s for beaches. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... As of 245 AM Thu... KEY MESSAGES: - Oppressive heat and humidity returns late week and this weekend - Scattered showers and thunderstorms, mainly diurnally driven, return this weekend into next week Our most impactful weather likely occurs Friday into the weekend as oppressive heat and humidity sets up across the Southeast once again. Upper ridging will remain overhead, while at the surface, high pressure will remain anchored offshore allowing SSW flow and deeper moisture to return to the area. Temps will grad warm late week into the weekend allowing for oppressive heat and humidity to return. High temps will soar into the mid to upper 90s inland, upper 80s to low 90s for the beaches, combined with dewpoints climbing back up into the 70s. This will likely lead to heat index values peaking at 105-110 deg for many areas, esp Fri and Sat. A cold front will approach the area this weekend and early next week, but will likely stall or dissipate west of the area, while weak upper low offshore drifts towards the SE coast. This boundary will likely do little, except to possibly aid in shower/tstm development. Seabreeze, inland troughing, and waves rotating through the upper trough to the WNW will keep mostly diurnally driven showers and storms in the forecast this weekend into next week. Will continue to cap pops at chance. At this time it looks like the lack of shear should limit overall svr threat. && .AVIATION /14Z THURSDAY THROUGH MONDAY/... SHORT TERM /through tonight/... As of 710 AM Thursday... - VFR likely for most areas over the next 24 hrs (>80% chance) - Low chance (10-20%) of MVFR ceilings Thursday night into early Friday morning along a prefrontal trough High pressure has shifted offshore, with a light southeasterly flow allowing some shallow moisture advection to occur off the Atlantic. Despite this moisture advection, upper level cloud cover has prevented BR formation this morning. Light south- southeasterly flow will continue through the day Thursday, with a bump up in winds with the advancing seabreeze in the afternoon. Once again, the risk of SHRA or TSRA looks low along the seabreeze (<10% chance). Of note, however, TSRA approaching from the west along a pre- frontal trough may make a run at the coastal plain of Eastern NC (ISO, PGV). Current expectation is for the showers and Tstorms to mostly dissipate before reaching TAF terminals, but added VCSH to PGV where there is a 20% chance of the showers and/or thunderstorms persisting as they move eastward. Whether showers dissipate or not, there will be an increase in cloud cover Thursday night along the trough, although current expectation is for ceilings to be VFR. There is a 10-20% chance of MVFR ceilings developing, higher if showers make it across the border into our CWA. For this reason, added a FEW030 mention to the TAFs. Still too much uncertainty to add in predominant sub-VFR categories. LONG TERM /Friday through Monday/... As of 245 AM Thu...Pred VFR conditions expected through the period. Sct diurnal shower/tstm chances return this weekend and early next week, which could bring periods of sub-VFR. && .MARINE... SHORT TERM /through tonight/... As of 215 AM Thursday...Pleasant boating conditions continue over area waters as high pressure, centered off the coast, extends southward over the Carolinas. Ongoing 5 to 15 kt S/SE'rly breezes and 2 to 4 ft seas will continue to persist over our waters through Thursday. Thursday night winds veer to become SW'rly, but remain 5-15kts. LONG TERM /Friday through Monday/... As of 245 AM Thu...Typical summertime pattern expected through the period with high pressure offshore and weak boundary and sfc trough inland. SSW winds 10-20 kt expected Fri into Sat, strongest during the late afternoon and evening. There is potential for a brief period of 25 kt gusts late Fri afternoon and Fri night, which could bring SCA conditions. S-SE winds 5-15 kt Sun and Mon. Seas generally 2-4 ft through the period, with potential for 5 ft across the outer waters Fri night into Sat. May continue to see longer period swells from very distant Hurricane Beryl through Fri, though should have little impact on wave heights. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RCF/RJ SHORT TERM...RJ LONG TERM...CQD AVIATION...CQD/RJ MARINE...CQD/RJ
Hazardous weather outlook, Jul 4, 4:27 AM EDT, 6 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 427 AM EDT Thu Jul 4 2024 NCZ029-044>047-079>081-090>092-094-193-194-198-050830- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 427 AM EDT Thu Jul 4 2024 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Oppressive heat and humidity will return Friday into the weekend with heat indices likely reaching between 105 and 110 degrees inland. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-050830- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 427 AM EDT Thu Jul 4 2024 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Oppressive heat and humidity will return Friday into the weekend with heat indices likely reaching up to 105 degrees for the coast. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:47 PM EDT | Heat Advisory | MHX | Beaufort, Craven, Dare, Duplin, Greene, Hyde and 8 more | 36 hr |
Nearby
Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.